MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an athrotome had detached.During a procedure, the physician was using a 6mm x 2.50mm wolverine coronary cutting balloon inside of a restenosis of a stent located in the left anterior descending artery.The wolverine would not advance into the lesion and somehow one of the athrotomes had sheared off.All of the device components were removed from the patient.Another wolverine balloon was used to complete the case with no further issues and no patient injury.
 
Additional Manufacturer Narrative
Device returned to mfr: the wolverine was returned and analysis was completed.The device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified severe stretching and a complete break in the shaft of the device.The break was located approximately 100mm proximal of the proximal balloon bond.A visual and tactile examination found the hypotube to be kinked at more than one location.A visual examination identified that the balloon was subjected to positive pressure.A visual and microscopic examination identified no damage to the markerbands or blades of the device.A microscopic examination identified damage to the tip of the device.This type of damage is consistent with excess force being applied as a result of meeting resistance during the attempt to cross a lesion.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8470702
Report Number2134265-2019-03153
Device Sequence Number1650497
Product Code NWX
UDI-Device Identifier08714729888154
UDI-Public08714729888154
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0022691764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/10/2019
Patient Sequence Number1
Patient Age74 YR